Alert archive / Indiana / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this areal flood warning at Mar 23, 2012, 5:19 PM EDT for Allen County, Wells County, Indiana. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2012, 5:19 PM EDT (21:19 UTC)
- Expired
- Mar 23, 2012, 7:10 PM EDT
- In force
- 111 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 49 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415 WGUS43 KIWX 232119 FLWIWX BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 519 PM EDT FRI MAR 23 2012 INC003-179-240015- /O.NEW.KIWX.FA.W.0002.120323T2119Z-120324T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 519 PM EDT FRI MAR 23 2012 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN... WESTERN ALLEN COUNTY IN NORTHEAST INDIANA NORTH CENTRAL WELLS COUNTY IN NORTHEAST INDIANA * UNTIL 815 PM EDT * AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN IS FALLING OVER THE WARNING AREA. THE RAINFALL HAS BEEN HEAVY ENOUGH TO PRODUCE FLOODING. RADAR ESTIMATES AND REPORTS FROM THE FORT WAYNE AIRPORT INDICATE 1 TO 2 INCHES OF RAIN HAS FALLEN OVER THE PAST COUPLE OF HOURS. ADDITIONAL RAINFALL IS EXPECTED THROUGH 8 PM EDT. SOME TOWNS THAT MAY EXPERIENCE FLOODING INCLUDE ARI...NINE MILE...WALLEN...YODER AND OSSIAN. IN ADDITION...ROUTES 33 AND 30 ON THE WEST SIDE OF FORT WAYNE AND SURROUNDING ROADS WILL SEE PONDING OF WATER AND LOCALIZED RESTRICTIONS AS WATER RUNS OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. MOST FLOODING DEATHS OCCUR IN AUTOMOBILES. TURN AROUND DON'T DROWN! && LAT...LON 4127 8529 4127 8519 4086 8510 4086 8523 $$ FISHER
1 follow-up statement
061 WGUS83 KIWX 232310 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 710 PM EDT FRI MAR 23 2012 INC003-179-232320- /O.CAN.KIWX.FA.W.0002.000000T0000Z-120324T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEN IN-WELLS IN- 710 PM EDT FRI MAR 23 2012 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL STREAMS IN NORTH CENTRAL WELLS AND WESTERN ALLEN COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAINFALL THAT PRODUCED THE LOCALIZED FLOODING HAS MOVED EAST OF THE WARNING AREA. WHILE SOME PONDING OF WATER MAY LINGER...THE OVERALL FLOOD THREAT IS ENDING. TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4127 8529 4127 8519 4086 8510 4086 8523 $$
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this areal flood warning went out at Mar 23, 4:38 PM EDT, 41 minutes earlier.
Area forecast discussion, Mar 23, 4:38 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 438 PM EDT FRI MAR 23 2012 .SHORT TERM... TONIGHT THROUGH SATURDAY NIGHT...AN UPPER LEVEL LOW WAS BEGINNING TO ACCELERATE EAST AS BANDS OF MAINLY SHOWERS WERE TRANSLATING NORTHEAST AHEAD OF THIS SYSTEM. HAVE INCREASED RAINFALL AMOUNTS SIGNIFICANTLY EARLY IN THIS PERIOD GIVEN MESONET AMOUNTS OF OVER 1 INCH HAVE ALREADY OCCURRED. HAVE ADDED A SLIGHT RISK FOR SEVERE STORMS OVER FAR SOUTHWEST AREAS WHERE SOME DESTABILIZATION WILL CAUSE LATE AFTERNOON CAPES TO TOP AT LEAST 1000 J/KG. ALTHOUGH LOW LEVEL SHEAR IS MORE MARGINAL...LEFT EXIT REGION OF UPPER LEVEL JET TRANSLATING OVER THE AREA COMBINED WITH INCREASING INSTABILITY SHOULD PROVIDE FAVORABLE CONDITIONS FOR AT LEAST A FEW SEVERE STORMS. OTHERWISE...MUCH ABOVE NORMAL TEMPERATURES WILL PERSIST THROUGH SATURDAY NIGHT WITH RAINFALL CHANCES DECREASING. && .LONG TERM... MEDIUM RANGE MODELS CONTINUE TO TREND COOLER AND CLOSER TO NORMAL FOR LATE MARCH. CONCERNS GROWING FOR FROST AND POSSIBLE FREEZE IN PARTS OF NORTHEAST EARLY NEXT WEEK. SHORT WAVE RIDGE WILL BUILD INTO AREA SUNDAY WITH CANADIAN HIGH SLOWLY SINKING SOUTH INTO NORTHERN GREAT LAKES REGION. TEMPERATURES SUNDAY NIGHT NOW LOOK TO DIP INTO UPPER 30S ACROSS THE NORTH AS HIGH NOSES IN. GRADIENT WINDS STILL LOOK STRONG ENOUGH TO KEEP FROST FROM FORMING BUT IF THESE DECOUPLE COULD SEE TEMPS INTO MID 30S. MORE OF A CONCERN REMAINS MONDAY NIGHT ACROSS NORTHEAST AS PROXIMITY OF HIGH SUGGEST WEAK WINDS AND GOOD RADIATIONAL COOLING. LATEST GUIDANCE NOW INDICATING MID 30S NORTHEAST AND UPPER 30S CENTRAL. WINDS AND SKY COVER WILL BE PROBLEMATIC AS MODELS CONTINUE TO SHOW WARM AIR ADVECTION ALOFT WITH INCREASING GRADIENT WINDS LATE MONDAY NIGHT. SOME INCREASE IN MID LEVEL MOISTURE SUGGEST MID LEVEL CLOUD DECK ALSO POSSIBLE. WILL CONTINUE WITH MID 30S AND WILL MENTION A POSSIBILITY OF FROST IN HWO GIVEN THE SUSCEPTIBLE PLANT GROWTH. MODELS ALSO TRENDING FASTER WITH NEXT SHORT WAVE AND COLD FRONT FOR TUE NIGHT AND EARLY WED. ACCEPTED ALL BLEND INIT FOR LATER PERIODS GIVEN TIMING DIFFERENCES IN MODELS AND DIFFERING THERMAL FIELDS. THURSDAY ALSO LOOKING COOLER BEHIND FRONT WITH TEMPS ACTUALLY NEAR NORMAL. && .AVIATION... AN UPPER LOW WAS BEGINNING TO MOVE EAST AND SHOULD ACCELERATE EAST OVER THE OHIO RIVER DURING THIS PERIOD. BANDS OF SHOWERS AND ISOLATED STORMS ARE POSSIBLE...MAINLY EARLY IN THE PERIOD. CURRENT THINKING IS FOG IS POSSIBLE TONIGHT...ESPECIALLY OVER SBN GIVEN RECENT RAINFALL...ESPECIALLY IF SOME CLEARING IS ABLE TO WORK INTO THE AREA. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...SKIPPER LONG TERM...LASHLEY AVIATION...SKIPPER
Hazardous weather outlook, Mar 23, 2:58 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 258 PM EDT FRI MAR 23 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-241900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 258 PM EDT FRI MAR 23 2012 /158 PM CDT FRI MAR 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. A SEVERE STORM IS POSSIBLE SOUTH AND WEST OF ROUTE 30. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR FROST SUNDAY NIGHT BUT A BETTER CHANCE FOR FROST MONDAY NIGHT OVER MAINLY FAR SOUTHERN LOWER MICHIGAN...EXTREME NORTHWEST OHIO AND NORTHEAST INDIANA. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-241900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 258 PM EDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY NIGHT INTO EARLY WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Mar 23, 4:40 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLOOD 2 SSW SPEICHERVILLE 40.83N 85.80W
03/23/2012 WABASH IN 911 CALL CENTER
HIGH WATER REPORTED NEAR SR 13 AND US 24
&&
FISHERLocal storm report, Mar 23, 4:42 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLOOD 1 S URBANA 40.88N 85.79W
03/23/2012 WABASH IN 911 CALL CENTER
HIGH WATER REPORTED AT SR 13 AND COUNTY ROAD 400 N
&&
FISHERLocal storm report, Mar 23, 5:17 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
517 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HEAVY RAIN 5 SW FORT WAYNE 40.98N 85.19W
03/23/2012 M1.56 INCH ALLEN IN ASOS
1.56 INCH RAINFALL SINCE 1 AM ... 1.25 INCH SINCE NOON
&&
SKIPPERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:35 PM EDT | Areal Flood Warning | IWX | Kosciusko, Wabash | 2 hr |
| Mar 23, 6:23 PM EDT | Special Weather Statement | IWX | White | 37 min |
| Mar 23, 7:02 PM EDT | Special Weather Statement | IWX | Cass, White | 43 min |
Nearby
Areal Flood Warnings in Indiana, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.